Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 174, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2012, 3:53 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 28, 2012, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 136 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 4:40 PM EDT | TSTM WND DMG | 6 W Awendaw, SC | ONE TREE WAS REPORTED DOWN ON HAILFWAY CREEK ROAD BETWEEN STEED CREEK ROAD AND UNITED DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS52 KCHS 281953
SVRCHS
SCC015-019-282100-
/O.NEW.KCHS.SV.W.0174.120728T1953Z-120728T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR AWENDAW...MOVING NORTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
AWENDAW...MCCLELLANVILLE...HAMPTON PLANTATION STATE PARK...SANTEE
COASTAL RESERVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3295 7974 3308 7981 3329 7960 3325 7953
3324 7945 3322 7945 3322 7944 3318 7940
3316 7935 3315 7929 3314 7927
TIME...MOT...LOC 1953Z 240DEG 11KT 3311 7963
$$3 follow-up statements
878
WWUS52 KCHS 282034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT SAT JUL 28 2012
SCC015-019-282100-
/O.CON.KCHS.SV.W.0174.000000T0000Z-120728T2100Z/
CHARLESTON SC-BERKELEY SC-
434 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHULERVILLE TO SMITH...MOVING NORTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HAMPTON PLANTATION STATE PARK...MCCLELLANVILLE AND SANTEE COASTAL
RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3295 7974 3306 7980 3326 7955 3325 7953
3324 7945 3322 7945 3322 7944 3318 7940
3316 7935 3315 7929 3314 7927
TIME...MOT...LOC 2034Z 241DEG 12KT 3316 7953 3302 7970
$$230 WWUS52 KCHS 282046 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT SAT JUL 28 2012 SCC015-019-282100- /O.CON.KCHS.SV.W.0174.000000T0000Z-120728T2100Z/ CHARLESTON SC-BERKELEY SC- 446 PM EDT SAT JUL 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR AWENDAW...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER... YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3305 7978 3315 7961 3305 7950 3295 7974 TIME...MOT...LOC 2046Z 267DEG 7KT 3302 7969 $$
678 WWUS52 KCHS 282054 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 454 PM EDT SAT JUL 28 2012 SCC015-019-282105- /O.EXP.KCHS.SV.W.0174.000000T0000Z-120728T2100Z/ CHARLESTON SC-BERKELEY SC- 454 PM EDT SAT JUL 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES WILL EXPIRE AT 500 PM EDT... AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3305 7978 3315 7961 3305 7950 3295 7974 TIME...MOT...LOC 2055Z 267DEG 7KT 3302 7967 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:25 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 28, 2:25 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 225 PM EDT SAT JUL 28 2012 .SYNOPSIS... A PERSISTENT TROUGH OF LOW PRESSURE WILL REMAIN INLAND THIS WEEKEND AS A COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST. THE FRONT WILL LIKELY STALL JUST TO THE NORTH OF THE AREA BY EARLY NEXT WEEK BEFORE DISSIPATING THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A POTENTIALLY ACTIVE DAY IS IN STORE GIVEN SEVERAL SYNOPTIC-SCALE AND MESOSCALE FEATURES AT PLAY. ALOFT...THE REGION WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN 85 KT JET STREAK STRETCHING FROM THE MID-ATLANTIC TO NEW ENGLAND...ENHANCING UPPER DIVERGENCE. AT MID LEVELS A PRONOUNCED SHORTWAVE DISTURBANCE IS EVIDENT ON MORNING WATER VAPOR IMAGERY AND PROGGED TO MOVE EAST TODAY. A RIBBON OF ALTOSTRATUS ASSOCIATED WITH THE LEADING EDGE OF THE SHORTWAVE IS MOVING ACROSS CENTRAL GA/SC AT THIS TIME. AS IT SLOWLY PUSHES INTO OUR WESTERN ZONES THROUGH EARLY AFTERNOON WE MAY SEE SOME DIFFERENTIAL HEATING BOUNDARIES FORM. MODIFIED 12Z SOUNDINGS FROM CHS AND JAX SHOW QUITE A BIT OF MID- LEVEL DRY AIR WITH DOWNDRAFT CAPES EXCEEDING 1300 J/KG. HOWEVER THIS IS LIKELY DECEIVING BECAUSE THERE WILL BE SOME MOISTENING THROUGH THE DAY AS THE SHORTWAVE APPROACHES. NAM MODEL SOUNDINGS SHOW DCAPE VALUES DROPPING BELOW 700 J/KG BY 20Z. LOW-LEVEL MOISTURE PROFILES ARE QUITE GOOD TODAY AND CONVECTIVE TEMPS ARE IN THE LOWER 90S. INITIAL CONVECTION WILL START POPPING BY EARLY AFTERNOON WITH INCREASING COVERAGE AS MANY DIFFERENT FEATURES BEGIN TO INTERACT. THE SEABREEZE WILL ALSO AID IN CONVECTIVE POTENTIAL LATER THIS AFTERNOON. NO CHANGES TO CURRENT POP GRIDS AS THESE STILL LOOK GOOD. SEVERE WEATHER POTENTIAL IS DIFFICULT TO PIN DOWN UNTIL WE START SEEING SOME TRENDS IN THE REAL-TIME MESOANALYSIS DATA AND QUANTIFY THE AMOUNT OF MID-LEVEL DRY AIR AVAILABLE FOR DOWNDRAFTS. HOWEVER...THE FACT THAT WE COULD SEE A BIT MORE CONVECTIVE ORGANIZATION INDICATES A SLIGHTLY GREATER CHANCE FOR DAMAGING WIND GUSTS WITH SOME STORMS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... SCATTERED CONVECTION SHOULD GRADUALLY DIMINISH AFTER A LATE AFTERNOON PEAK...HOWEVER TSTMS COULD CONTINUE TO BUILD INTO ANY UNTAPPED INLAND REGIONS OF SE GEORGIA OR SOUTH CAROLINA THIS EVENING. REMNANT LIGHTER RAINS FROM DISSIPATING CUMULONIMBI SHOULD ALSO DECREASE IN COVERAGE LATER THIS EVENING. OVERNIGHT A FEW SHOWERS AND TSTMS REMAIN POSSIBLE JUST ABOUT ANYWHERE BUT CONTINUED TREND OF A DIURNAL DECREASE OVER LAND AREAS WITH TIME. LOWS WILL BE IN THE 70S WITH SOME LATE NIGHT CLEARING PROBABLE. SUNDAY AND SUNDAY NIGHT...THE UPPER TROUGH WILL CONTINUE TO BECOME MORE PRONOUNCED ACROSS THE EASTERN UNITED STATES WHILE AT THE SURFACE...AN INLAND TROUGH REMAINS ACROSS THE CENTRAL CAROLINAS. MODEL SOUNDINGS SHOW SUFFICIENT MOISTURE WITH PWATS NEAR 2 INCHES AND MODERATE INSTABILITY ACROSS THE AREA. THIS COMBINATION SHOULD ALLOW AT LEAST ISOLATED TO SCATTERED CONVECTION DEVELOPMENT ALONG THE SEA BREEZE BY MIDDAY...WHILE ADDITIONAL DEVELOPMENT WILL IGNITE ACROSS INLAND SC CLOSER TO THE INLAND TROUGH. BY LATER IN THE AFTERNOON...EXPECT CONVECTION/BOUNDARY INTERACTION TO RESULT IN ADDITIONAL DEVELOPMENT WHICH WILL LIKELY TRANSITION BACK ACROSS SOUTHEAST GEORGIA. CAN NOT RULE OUT A FEW STRONG TO SEVERE STORMS AS CONVECTION WILL LIKELY EXHIBIT TYPICAL SUMMERTIME PULSE BEHAVIOR. GENERALLY...EXPECT HIGH TEMPERATURES TO TOP OUT IN THE LOW TO MID 90S INLAND WITH NEAR 90 DEGREES EXPECTED ALONG THE BEACHES. LOW TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MID 70S AWAY FROM THE COAST. MONDAY THROUGH TUESDAY...THE UPPER TROUGH WILL CONTINUE TO MAINTAIN CONTROL OVER THE EASTERN COAST WHILE ITS ASSOCIATED COLD FRONT STALLS JUST NORTHWEST OF THE AREA. WITH THE FRONT IN THE VICINITY OF THE CWA...AMPLE MOISTURE AND A PROGRESSIVE SEA BREEZE...EXPECT AT LEAST ISOLATED TO SCATTERED CONVECTION DURING BOTH AFTERNOONS. HIGH TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH LOW TO MID 90S EXPECTED AWAY FROM THE COAST. LOW TEMPERATURES WILL DIP INTO THE LOW 70S INLAND AND REMAIN IN THE MID 70S CLOSER TO THE BEACHES. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE BROAD UPPER TROUGH WILL REMAIN IN PLACE ACROSS THE EASTERN UNITED STATES THROUGH MUCH OF THE EXTENDED PERIOD. IT REMAINS DIFFICULT TO DECIPHER ONE DAY TO THE NEXT AS MODELS SHOW SEVERAL SHORTWAVE DISTURBANCES AFFECTING THE AREA. OVERALL...EXPECT AT LEAST ISOLATED TO SCATTERED CONVECTION...TYPICALLY DURING THE USUAL AFTERNOON HOURS...WHILE TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS. BY THE END OF THE PERIOD...MODELS SHOW A MORE ZONAL FLOW ALOFT DEVELOPING AS THE UPPER TROUGH BEGINS TO DISSIPATE AND THE RIDGE ACROSS THE MIDDLE OF THE UNITED STATES STRENGTHEN. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... WE MAINTAINED VCTS AT BOTH TERMINALS UNTIL 22Z DUE TO SEVERAL FACTORS COMBINING TO INCREASE COVERAGE OF TSTMS THIS AFTERNOON. INITIATION IS A BIT SLOWER TODAY BUT COVERAGE SHOULD INCREASE BY LATE AFTERNOON. WITHOUT MUCH ON RADAR AS OF YET...COULD NOT PIN DOWN TIMING WITH A TEMPO GROUP IN 18Z TAFS. ACTIVITY SHOULD WANE AFTER SUNSET WITH VFR CONDITIONS THE REMAINDER OF THE PERIOD. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. && .MARINE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA IN THE 2-4 FT RANGE THROUGH THE FORECAST PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...JHP LONG TERM...JHP AVIATION...JRL MARINE...
Hazardous weather outlook, Jul 28, 10:24 AM EDT, 5 hours 29 minutes before
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
In the hours before
Special weather statement, Jul 28, 3:18 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT SAT JUL 28 2012
SCZ045-050-281945-
CHARLESTON-INLAND BERKELEY-
318 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 345 PM EDT...
AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...EXTENDING FROM GERMANTOWN TO SMITH...MOVING
NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW AND HAMPTON PLANTATION STATE PARK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3299 7967 3306 7980 3326 7955 3325 7951
3324 7950 3325 7949 3321 7941 3319 7940
3318 7940
TIME...MOT...LOC 1918Z 034DEG 5KT 3320 7950 3304 7972
JAQSpecial weather statement, Jul 28, 3:28 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 328 PM EDT SAT JUL 28 2012 GAZ114-137-138-282000- INLAND LIBERTY-LONG-TATTNALL- 328 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY AND LONG COUNTIES THROUGH 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GLENNVILLE...GUM BRANCH...MENDES AND MIDWAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3201 8161 3180 8162 3187 8199 3205 8200 TIME...MOT...LOC 1929Z 277DEG 9KT 3195 8190
Special weather statement, Jul 28, 3:32 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT SAT JUL 28 2012 GAZ116-282000- INLAND BRYAN- 332 PM EDT SAT JUL 28 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN COUNTY THROUGH 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PEMBROKE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCHTON...ELLABELL...LANIER AND PEMBROKE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3218 8168 3223 8143 3204 8143 3211 8169 TIME...MOT...LOC 1932Z 275DEG 11KT 3216 8160
Special weather statement, Jul 28, 3:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT SAT JUL 28 2012
SCZ045-050-282015-
CHARLESTON-INLAND BERKELEY-
350 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 415 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HALFWAY CREEK...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...HAMPTON PLANTATION STATE PARK...MCCLELLANVILLE AND SANTEE
COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3314 7927 3302 7952 3303 7953 3293 7972
3306 7981 3328 7956 3325 7953 3324 7945
3322 7945 3316 7935 3315 7929
TIME...MOT...LOC 1950Z 240DEG 7KT 3313 7958The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:44 PM EDT | Special Weather Statement | CHS | Beaufort | 31 min |
| Jul 28, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 27 min |
| Jul 28, 3:41 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 64 min |
| Jul 28, 3:50 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
| Jul 28, 4:48 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 28, 4:52 PM EDT | Special Weather Statement | CHS | Charleston | 53 min |
| Jul 28, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 57 min |
| Jul 28, 5:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 49 min |
| Jul 28, 5:39 PM EDT | Special Weather Statement | CHS | Charleston | 66 min |
| Jul 28, 6:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 60 min |
| Jul 28, 6:13 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 92 min |
| Jul 28, 7:03 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 42 min |
| Jul 28, 7:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 28, 7:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.